Cookies?
Library Header Image
LSE Research Online LSE Library Services

Approximating minimum-cost $k$-node connected subgraphs via independence-free graphs

Cheriyan, Joseph and Végh, László A. (2014) Approximating minimum-cost $k$-node connected subgraphs via independence-free graphs. SIAM Journal on Computing, 43 (4). pp. 1342-1362. ISSN 0097-5397

Full text not available from this repository.

Identification Number: 10.1137/120902847

Abstract

We present a 6-approximation algorithm for the minimum-cost $k$-node connected spanning subgraph problem, assuming that the number of nodes is at least $k^3(k-1)+k$. We apply a combinatorial preprocessing, based on the Frank--Tardos algorithm for $k$-outconnectivity, to transform any input into an instance such that the iterative rounding method gives a 2-approximation guarantee. This is the first constant factor approximation algorithm even in the asymptotic setting of the problem, that is, the restriction to instances where the number of nodes is lower bounded by a function of $k$.

Item Type: Article
Official URL: http://epubs.siam.org/loi/smjcat
Additional Information: © 2014 Society for Industrial and Applied Mathematics
Subjects: Q Science > QA Mathematics
Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Sets: Departments > Management
Research centres and groups > Operations Research Group
Date Deposited: 07 Oct 2014 11:34
Last Modified: 12 Dec 2014 16:51
URI: http://eprints.lse.ac.uk/id/eprint/59639

Actions (login required)

View Item View Item